Alert archive / Indiana / Snow Advisories in 2006
Snow Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this snow advisory at Feb 11, 2006, 1:40 PM EST for 12 counties in Indiana. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2006, 1:40 PM EST (18:40 UTC)
- Expired
- Feb 11, 2006, 6:31 PM EST
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Delaware County, IN, Hancock County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 55 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 111840 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 140 PM EST SAT FEB 11 2006 ...SNOW ADVISORY UNTIL 7 PM EST.. A NARROW BAND OF MODERATE SNOW FROM MUNCIE TO NASHVILLE WILL CONTINUE TO SETTLE SOUTH ACROSS EAST CENTRAL AND SOUTHEASTERN INDIANA THIS AFTERNOON. MOST LOCALES WILL SEE 2 INCHES OR LESS OF ACCUMULATION...ALTHOUGH ISOLATED AREAS WILL SEE 3 TO 5 INCHES BY LATE AFTERNOON. INZ041-042-048-049-055>057-063>065-071-072-120000- /O.NEW.KIND.SN.Y.0002.060211T1840Z-060212T0000Z/ DELAWARE-RANDOLPH-HANCOCK-HENRY-JOHNSON-SHELBY-RUSH-BROWN- BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- INCLUDING THE CITIES OF...MUNCIE...SHELBYVILLE...COLUMBUS... SEYMOUR 140 PM EST SAT FEB 11 2006 ...SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. ISOLATED AREAS OF HEAVY SNOW WILL PRODUCE 3 TO 5 INCHES OF SNOW BY LATE THIS AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KOCH
1 follow-up statement
000 WWUS43 KIND 112331 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 631 PM EST SAT FEB 11 2006 .SNOW SHOWERS PRODUCING LOCALLY HEAVY AMOUNTS OF SNOW HAVE ENDED ACROSS THE ADVISORY AREA. SCATTERED SNOW SHOWERS LATER TONIGHT MAY ADD AN ADDITIONAL ACCUMULATION OF AROUND ONE INCH IN SPOTS. INZ041-042-048-049-055>057-063>065-071-072-120045- /O.CAN.KIND.SN.Y.0002.000000T0000Z-060212T0000Z/ DELAWARE-RANDOLPH-HANCOCK-HENRY-JOHNSON-SHELBY-RUSH-BROWN- BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- INCLUDING THE CITIES OF...MUNCIE...SHELBYVILLE...COLUMBUS... SEYMOUR 631 PM EST SAT FEB 11 2006 ...SNOW ADVISORY IS CANCELLED... ACCUMULATING SNOW HAS ENDED ACROSS THE ADVISORY AREA FOR THE TIME. HOWEVER, ADDITIONAL SNOW SHOWERS WILL BE POSSIBLE LATER TONIGHT. ANY ADDITIONAL ACCUMULATION SHOULD REMAIN AROUND ONE INCH. THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELED THE SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this snow advisory went out at Feb 11, 3:00 AM EST, 10 hours 40 minutes earlier.
Area forecast discussion, Feb 11, 3:00 AM EST, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 AM EST SAT FEB 11 2006 .DISCUSSION...SHORT TERM FOCUS WILL BE ON CHANCE OF PRECIP AND TEMPS TODAY. LARGE H5 LOW SHOWING UP VERY WELL ON WV IMAGRY THIS MORNING. NAM/GFS ARE IN GOOD AGREEMENT WITH TIMING AND STRENGTH OF SAID UPPER FEATURE SO WILL USE A BLEND. H5 LOW CONTINUES TO DROP SOUTH INTO THE IND CWA TODAY. BY 18Z CENTER OF THE LOW IS OVER THE STATE. AS THE LOW AND SHWV ENERGY PASS OVER THE STATE...ANY CLEARING OF THE CLOUDS THAT HAS OCCURED THIS MORNING WILL FILL IN. ALSO WOULD EXPECT TO SEE AN INCREASE IN SNOW SHOWER ACTIVITY LATER THIS EVENING. SNOW AMOUNTS WILL BE VERY LIGHT AND UNDER ONE HALF INCH IN ANY AREA THAT SEES SNOW TODAY. WITH CLOUD COVER AND SOME COLD ADVECTION HAVE CUT BACK ON MET/MAV TEMPS BUT NOT AS COLD AS FWC. LOW AND SHWVS FINALLY EAST OF THE STATE LATE TONIGHT SO WILL DISCONTINUE MENTION OF PRECIP. ON SUNDAY NIGHT SECONDARY TROF/SHWV MOVES ACROSS THE STATE AND WILL KEEP LINGERING FLURRIES ROUGHLY NE OF A LINE FROM LAF TO GEZ. IN THE EXTENDED...MONDAY THROUGH FRIDAY...MED RANGE MODELS ARE IN SOME AGREEMENT WITH LARGE SCALE FEATURES. STRONG RIDGING OVER THE PACNW BREAKS DOWN EARLY IN THE WEEK. THIS WILL TRANSITION UPPER FLOW FM NW TO MORE ZONAL BY TUES AS A TROF PUSHES ITS WAY ONSHORE FROM THE PAC OCEAN. THE EFFECTS FROM THIS TROF WONT BE FELT IN INDIANA UNTIL THURS/FRIDAY. SHWV ENERGY FROM THIS TROF IS ABSORBED INTO A CLOSED H5 LOW OVER SCNT CANADA. RESULTANT SFC LOW FROM THIS IS A 993 LOW THAT WILL BRING A COLD FRONT THROUGH THE STATE SOMETIME THURS NITE INTO FRIDAY. AHEAD OF THIS FRONT STRONG WARM ADVECTION TAKES PLACE AND WILL BRING RAIN TO THE CWA THURS. AFTER FROPA COLD AIR DIVES IN TO BRING ANOTHER SHOT OF WINTER NEXT WEEKEND. GOING TREND HAS BEEN TO UNDERCUT MEX MOS IN THE EXTENDED WHICH HAS WORKED WELL SO FAR AND WILL CONTINUE TO DO SO. NOT SURE I BUY THE 10 DEGREE UPWARD SWING IN TEMPS FROM THE 00Z MEX ON WED SO WILL NOT MAKE ANY MAJOR CHANGES IN THE GRIDS THEN. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
Hazardous weather outlook, Feb 11, 5:07 AM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 507 AM EST SAT FEB 11 2006 INZ021-028>031-035>049-051>057-060>065-067>072-121015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 507 AM EST SAT FEB 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SNOW SHOWERS CAN BE EXPECTED ACROSS CENTRAL AND SOUTHERN INDIANA. LITTLE ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SALLY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.